Hail, Bexar
- When
- August 19, 6:05 PM CST
- Where
- Bexar County, 0.6 mi W of Sat Flying W Arpt
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 29.250, -98.490
Large hail was reported along Tejeda Road.
Storms developed over east central Bexar County as a weakness in the upper ridge allowed strong to severe convection to form.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EWX wrote it up.
Storms developed over east central Bexar County as a weakness in the upper ridge allowed strong to severe convection to form.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Aug 19, 1:45 PM CST, 4 hours 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 245 PM CDT TUE AUG 19 2008 .DISCUSSION... THIS AFTERNOON THE UPPER LEVEL LOW PRESSURE SYSTEM WAS CENTERED OVER SOUTHEAST OKLAHOMA WITH AN ASSOCIATED VORT MAX SWINGING SOUTHEAST ACROSS FAR WEST TEXAS. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WERE ONCE AGAIN DEVELOPING ACROSS THE CWFA AS AFTERNOON TEMPERATURES REACH THE CONVECTIVE TRIGGER TEMP. SOME LOCALLY HEAVY RAINFALL IS STILL POSSIBLE EARLY THIS EVENING. SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT AS THE VORT MAX CURRENTLY LOCATED OVER FAR WEST TEXAS MOVES EASTWARD ACROSS OUR CWFA. THE BROAD UPPER LEVEL LOW PRESSURE SYSTEM WILL LINGER OVER NORTH TEXAS ON WEDNESDAY RESULTING A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE CWFA. THE UPPER LOW FINALLY LIFTS OUT TO THE NORTHEAST WEDNESDAY NIGHT INTO THURSDAY. RESIDUAL MOISTURE WILL LINGER ACROSS THE EASTERN TWO THIRDS OF THE CWFA EVEN AFTER THE DEPARTURE OF THE UPPER LOW. THUS EXPECT DIURNALLY DRIVEN SHOWERS AND THUNDERSTORMS THURSDAY THRU SUNDAY. THE TEMP AND POP FCST WILL NOT STRAY FAR FROM THE GFS/GFSX MOS GUIDANCE NUMBERS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 71 88 72 93 75 / 50 40 20 20 10 AUSTIN BERGSTROM INTL AIRPORT 70 88 70 93 73 / 50 40 20 20 20 DEL RIO INTL AIRPORT 70 93 74 96 76 / 20 10 10 - 10 SAN ANTONIO INTL AIRPORT 71 89 73 93 76 / 30 30 10 10 10 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 13/05
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 523 AM CDT TUE AUG 19 2008 TXZ171>173-183>194-202>209-217>225-228-201030- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 523 AM CDT TUE AUG 19 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF SOUTH CENTRAL TEXAS TODAY AND TONIGHT. HEAVY RAINFALL IS POSSIBLE WITH THE STRONGEST OF THESE STORMS...MAINLY ACROSS THE EASTERN HALF OF THE REGION...WHICH MAY CAUSE BRIEF LOCALIZED FLOODING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... SHOWERS AND THUNDERSTORMS WILL CONTINUE WEDNESDAY AS AN UPPER LOW MOVES ACROSS TEXAS. THIS ACTIVITY WILL GENERALLY REMAIN ALONG AND SOUTHEAST OF THE I-35 CORRIDOR. HEAVY RAINFALL MAY CAUSE BRIEF LOCALIZED FLOODING ON WEDNESDAY. RAIN CHANCES WILL BEGIN TO DIMINISH ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TODAY THROUGH WEDNESDAY.
The Austin/San Antonio radar (KEWX), 67 km away, was scanning. The volume nearest the first event began at 00:05 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Large hail was reported along Tejeda Road.
Large trees were reported down along Tejeda Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, August 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 126051, 126053.